Alert archive / North Carolina / Small Craft Advisories in 2016
Small Craft Advisory 24, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Apr 6, 2016, 5:47 AM EDT. It took effect at Apr 7, 2016, 1:00 AM EDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2016, 5:47 AM EDT (09:47 UTC)
- In effect from
- Apr 7, 2016, 1:00 AM EDT
- Expired
- Apr 8, 2016, 3:40 AM EDT
- In force
- 27 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
364 WHUS72 KILM 060947 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 547 AM EDT WED APR 6 2016 AMZ250-252-062000- /O.EXP.KILM.SC.Y.0023.000000T0000Z-160406T1000Z/ /O.NEW.KILM.SC.Y.0024.160407T1200Z-160408T0700Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 547 AM EDT WED APR 6 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THURSDAY TO 3 AM EDT FRIDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM EDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THURSDAY TO 3 AM EDT FRIDAY. * WINDS...SOUTH 20 TO 30 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ254-256-062000- /O.NEW.KILM.SC.Y.0024.160407T1200Z-160408T0300Z/ COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 547 AM EDT WED APR 6 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 11 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 11 PM EDT THURSDAY. * WINDS...SOUTHWEST 20 TO 30 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 9
7 follow-up statements
317 WHUS72 KILM 061010 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 610 AM EDT WED APR 6 2016 AMZ254-256-061815- /O.EXT.KILM.SC.Y.0024.160407T0600Z-160408T0300Z/ COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 610 AM EDT WED APR 6 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM TO 11 PM EDT THURSDAY... * WINDS...SOUTHWEST 20 TO 30 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ250-252-061815- /O.EXT.KILM.SC.Y.0024.160407T0600Z-160408T0700Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 610 AM EDT WED APR 6 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM THURSDAY TO 3 AM EDT FRIDAY... * WINDS...SOUTHWEST 20 TO 30 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 9
591 WHUS72 KILM 061915 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 315 PM EDT WED APR 6 2016 AMZ254-256-070400- /O.CON.KILM.SC.Y.0024.160407T0600Z-160408T0300Z/ COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 315 PM EDT WED APR 6 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 PM EDT THURSDAY... * WINDS...SOUTHWEST 20 TO 30 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ250-252-070400- /O.CON.KILM.SC.Y.0024.160407T0600Z-160408T0700Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 315 PM EDT WED APR 6 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM THURSDAY TO 3 AM EDT FRIDAY... * WINDS...SOUTHWEST 20 TO 30 KT. * SEAS...4 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ III
783 WHUS72 KILM 062308 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 708 PM EDT WED APR 6 2016 AMZ250-252-254-256-071000- /O.EXT.KILM.SC.Y.0024.160407T0500Z-160408T0700Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 708 PM EDT WED APR 6 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM THURSDAY TO 3 AM EDT FRIDAY... * WINDS...SOUTH TO SOUTHWEST 20 TO 30 KT. GUSTS UP TO 35 KT POSSIBLE. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 27
098 WHUS72 KILM 070757 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 357 AM EDT THU APR 7 2016 ...STRONG COLD FRONT WILL BRING ELEVATED SEAS AND ISOLATED GALE FORCE GUSTS... AMZ250-252-254-256-071600- /O.CON.KILM.SC.Y.0024.000000T0000Z-160408T0700Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 357 AM EDT THU APR 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT FRIDAY... * WINDS...SOUTHWEST 25 TO 30 KT...A FEW GUSTS TO 35 KT. * SEAS...5 TO 8 FEET...EXCEPT 9-10 FT WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 8
177 WHUS72 KILM 071321 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 921 AM EDT THU APR 7 2016 AMZ250-252-254-256-080000- /O.CON.KILM.SC.Y.0024.000000T0000Z-160408T0700Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 921 AM EDT THU APR 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT FRIDAY... * WINDS...SOUTHWEST 20 TO 30 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ III
012 WHUS72 KILM 080010 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 810 PM EDT THU APR 7 2016 AMZ250-252-254-256-081000- /O.EXT.KILM.SC.Y.0024.000000T0000Z-160408T1000Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 810 PM EDT THU APR 7 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT FRIDAY... * WINDS...WEST 20 TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 27
490 WHUS72 KILM 080740 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 340 AM EDT FRI APR 8 2016 ...BRIEF IMPROVEMENT IN MARINE CONDITIONS TODAY... AMZ250-252-254-256-080845- /O.CAN.KILM.SC.Y.0024.000000T0000Z-160408T1000Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 340 AM EDT FRI APR 8 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE DROPPED BELOW ADVISORY LEVELS...BUT AN EXERCISE CAUTION HEADLINE REMAINS POSTED FOR THE NC WATERS THROUGH THIS MORNING. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Apr 6, 3:33 AM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Apr 6, 3:33 AM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
333 AM EDT WED APR 6 2016
.SYNOPSIS...
THE CENTER OF CANADIAN HIGH PRESSURE WILL MOVE OFFSHORE FROM THE
MID-ATLANTIC STATES TODAY. THIS WILL ALLOW A BRIEF WARM UP TODAY
INTO THURSDAY UNDER SOUTH TO SOUTHWEST FLOW. A STRONG COLD FRONT
WILL APPROACH FROM THE WEST LATE TONIGHT...AND TRUCK ACROSS THE
FORECAST AREA AND OFFSHORE DURING THURSDAY. LOOK FOR A GOOD CHANCE
FOR SHOWERS AHEAD OF THE APPROACHING COLD FRONT. THE NEXT COLD
FRONTAL PASSAGE WILL OCCUR FRIDAY...FOLLOWED BY THE PASSAGE OF AN
ARCTIC COLD FRONT EARLY SATURDAY. BOTH FRONTAL PASSAGES WILL BE
DRY. ARCTIC HIGH PRESSURE WILL FOLLOW AND AFFECT THE AREA FOR THE
REMAINDER OF THE UPCOMING WEEKEND. SUNDAY MORNING LOWS AROUND
FREEZING...ESPECIALLY AWAY FROM THE IMMEDIATE COAST...COULD BE
DETRIMENTAL TO OUTDOOR PLANTS AND CROPS.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 300 AM WEDNESDAY...AN UNSEASONABLY COLD AIRMASS IS BRINGING
ONE OF THE CHILLIEST APRIL MORNINGS WE'VE HAD IN YEARS. ALTHOUGH
ALL OF OUR AIRPORT REPORTING STATIONS ARE STILL WELL ABOVE
FREEZING, FIRE WEATHER "RAWS" STATIONS IN THE HOLLY SHELTER SWAMP
AND IN THE GREEN SWAMP ARE REPORTING SUBFREEZING TEMPERATURES.
HIGH PRESSURE ALONG THE MID-ATLANTIC COAST WILL MOVE OFFSHORE
LATER THIS MORNING. COLD CANADIAN AIR POURING OFFSHORE OVER THE
PAST 24-36 HOURS HAS MODIFIED OVER THE WESTERN ATLANTIC AND WILL
ROTATE BACK ONSHORE AS THE HIGH MOVES EAST. STRATOCUMULUS CLOUDS
ARE ALREADY JUST 40 MILES OFF THE CAPE FEAR COAST AND SHOULD PUSH
BACK ONSHORE AROUND NOON TODAY. THIS SHOULD LEAD TO MOSTLY CLOUDY
SKIES DEVELOPING FIRST ALONG THE COAST...THEN PUSHING ACROSS I-95
BY EARLY EVENING. TODAY'S HIGHS SHOULD REACH 62-67...WARMEST
INLAND AND COOLER AT THE BEACHES.
SOUTHERLY WINDS TONIGHT WILL INCREASE AS A LOW LEVEL JET DEVELOPS
IN ADVANCE OF AN EASTWARD-MOVING COLD FRONT. THIS JET WILL
INCREASE TO AROUND 40 KNOTS AT 2000 FEET. WHILE THE LLJ WILL
ADVECT AIR FROM FLORIDA QUICKLY NORTHWARD, THIS IS NOT TROPICAL OR
EVEN SUBTROPICAL AIR FROM THE GULF OR NORTHERN CARIBBEAN. INSTEAD
IT APPEARS TO BE JUST MORE OF THE HEAVILY MODIFIED CANADIAN AIR
THAT HAS SPENT A COUPLE OF DAYS OVER THE WESTERN ATLANTIC. THIS IS
AN IMPORTANT POINT AS MODELS ARE NOT UNANIMOUS IN THEIR DEPICTION
OF INCREASING SHOWER CHANCES TONIGHT...PARTICULAR THE 00Z NAM
WHICH IS SURPRISINGLY DRY. I HAVE NOT RAISED FORECAST POPS BEYOND
50 PERCENT GIVEN THAT SURFACE DEWPOINTS AND RELATIVE HUMIDITY
BELOW THE MID-LEVEL CLOUD BASE DON'T INCREASE AS MUCH AS IS
TYPICAL IN THESE SYSTEMS. LOWS SHOULD ONLY REACH THE MID TO UPPER
50S TONIGHT...A GOOD 20 DEGREES WARMER THAN WE ARE CURRENTLY
EXPERIENCING.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 300 AM WEDNESDAY...THE COLD FRONT WILL MOVE OFF THE COAST
DURING THE MID TO LATE MORNING HOURS THURSDAY. THE SOUTH TO
SOUTHWESTERLY LOW LEVEL JET AHEAD OF THE FRONT SHOULD HELP SUPPORT
SURFACE WINDS OF 15-25 MPH WITH GUSTS TO 35 MPH AT THE COAST. BEHIND
THE FRONT MUCH DRIER AIR SHOULD PUNCH EASTWARD DURING THE AFTERNOON
HOURS. DEEP MIXING DUE TO SUNSHINE SHOULD DRAG DOWN MORE 30-35 MPH
WIND GUSTS...WITH WINDS LIKELY NOT ABATING UNTIL THE SUN GOES DOWN
THURSDAY EVENING. THURSDAY'S HIGHS SHOULD REACH THE MID 70S FOR MOST
AREAS.
SURFACE LOW PRESSURE WILL REMAIN OVER THE NORTHEASTERN U.S.
THURSDAY NIGHT AND FRIDAY. A SERIES OF UPPER LEVEL DISTURBANCES
WILL RIPPLE EASTWARD ACROSS THE CENTRAL APPALACHIANS AND VIRGINIA
DURING THE PERIOD. ONE DISTURBANCE LATE THURSDAY NIGHT COULD
SPREAD SOME LIGHT SHOWERS INTO THE AREA. BOTH THE 00Z GFS AND NAM
SHOW THIS POTENTIAL ALTHOUGH MODEL ISENTROPIC MOTION ALONG THE
295K-300K THETA SURFACES INDICATES NO SIGNIFICANT LIFT TO SUPPORT
SUBSTANTIAL RAINFALL. GIVEN THE DEPTH OF SATURATION SHOWN ON THE
MODELS I HAVE A 20-30 PERCENT POP AFTER MIDNIGHT. SHOWER CHANCES
WILL DIMINISH A BIT MORE ON FRIDAY AND PARTICULARLY FRIDAY NIGHT
AS DRIER AIR ARRIVES ON THE CONTINUED WESTERLY WINDS.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 300 AM WEDNESDAY...LONGWAVE UPPER PATTERN WILL BASICALLY
KEEP AN UPPER TROF ACROSS THE EASTERN UNITED STATES AT VARYING
DEGREES OF AMPLITUDE. AT THE START OF THIS PERIOD SATURDAY INTO
EARLY SUNDAY...THE UPPER TROF IS WELL AMPLIFIED WITH NW TO N FLOW
ALOFT RESULTING IN NEARLY A DIRECT LINE TO EAST CENTRAL CANADA
STRAIGHT FROM HUDSON BAY. WITH THIS TEMPORARY DIRECT LINK TO
CANADA COMES A BRIEF ARCTIC INVASION FOR THE ILM CWA SAT INTO SUN.
BOTH EUROPEAN AND GFS TAKE 850 TEMPS AND BOTTOM THEM OUT SAT NIGHT
IN A RANGE FROM -2.5 DEGREES C ACROSS SOUTHERN PORTIONS OF THE ILM
CWA...TO -6.5 DEGREES C ACROSS THE NORTHERN PORTIONS OF THE FA. AT
THE SFC FOR SUN MORNING...THE CENTER OF THE ARCTIC HIGH IS PROGGED
TO BE NW OF THE FA HAVING YET TO CROSS THE APPALACHIANS. THUS...A
SOMEWHAT TIGHTENED SFC PG SAT EVENING...WILL RELAX SOME COME
SUNDAY DAYBREAK. HOWEVER...NOT ENOUGH FOR A SFC BASED INVERSION TO
DEVELOP RESULTING IN WINDS DECOUPLING.
LATEST MOS GUIDANCE FROM VARIOUS MODELS FOR SUN MORNING LOWS HAS
BEGUN TO SEE-SAW AND WILL NOT MAKE ANY DRASTIC CHANGES TO THE
LOWS. IE. 12Z GFS FROM 4/5 HAD ILM AT 29 AND LBT AT 26 FOR SUN
MORNING...AND NOW THE LATEST 00Z GFS MOS FROM 4/6 HAS ILM AT 36
AND LBT AT 29 NOW. THE 12Z 4/5 EUROPEAN MOS WAS SIMILAR WITH THE
12Z GFS MOS AND WILL BE CURIOUS TO SEE IF THE 00Z EUROPEAN MOS
FOLLOWS THE SAME TREND AS THE 00Z GFS MOS. AT THIS POINT...WILL
CONTINUE TO ADVERTISE SAT NIGHT/SUNDAY MORNING LOWS HAVING THE
POTENTIAL TO HARM EVEN KILL OUTDOOR PLANTS AND CROPS IF NOT
PROPERLY CARED FOR AGAINST THE SUB-FREEZING SUNDAY MORNING LOWS.
SAT MAX TEMPS WILL BE BELOW NORMAL IE. STRUGGLING TO REACH THE
60S WHEREAS SUN MAX TEMPS WILL ONLY MAKE IT INTO THE 50S. NORMAL
HIGHS FOR THIS TIME OF THE YEAR ARE IN THE LOWER 70S. BARE IN
MIND TOO THAT THE SUN ANGLE FOR THIS TIME OF THE YEAR...IS THE
SAME ANGLE THAT OCCURS DURING EARLY SEPTEMBER. FOR SUN NIGHT/MON
MORNING LOWS WILL DEPEND ON THE PROGGED POSITION OF THE CENTER OF
HIGH PRESSURE IN RELATION TO THE ILM CWA. WILL ADVERTISE IN THE
LOW 40S FOR NOW BUT IF THE HIGHS CENTER IS OVERHEAD...LOWS MAY
POTENTIALLY DROP INTO THE 30S.
FOR MONDAY THRU TUESDAY...THE FA WILL BE LOOKING AT A WARMING
TREND WITH LATEST MOS GUIDANCE INDICATING HIGHS BREAKING THE 70
DEGREE MARK MON...AND POSSIBLY WELL INTO THE 70S TUE. THIS IN
RESPONSE TO THE CENTER OF THE HIGH OFFSHORE FROM THE CAROLINAS...
ALLOWING SOUTH TO SOUTHWEST WAA FLOW ACROSS THE FA. FOR EARLY
NEXT WEEK...MODELS NO LONGER AGREE WITH ONE ANOTHER WITH THE FLOW
ALOFT. IE. GFS HAS SPLIT FLOW FOR THE EAST COAST...WITH THE UPPER
TROF RETREATING TO THE NORTH LEAVING A STRAIGHT ZONAL LINE SHOT
FROM THE PACIFIC OCEAN...AND HENCE THE NICE WARM-UP. THE EARLIER
12Z EUROPEAN KEPT A STRONGER FOOT-HOLD WITH THE UPPER TROF ACROSS
THE EAST COAST. THIS ALSO HAS A BEARING AT THE SFC...WHERE THE
LATEST GFS STALLS A COLD FRONT NORTH AND WEST OF THE FA BY LATE
TUE INTO WED...AND THE 12Z EUROPEAN PUSHES IT ACROSS THE FA AND
OFFSHORE BY LATE TUE. WILL INDICATE LOW CHANCE POPS FOR TUE INTO
WED DUE TO THE INCREASE IN MOISTURE AND THE FORCING FROM THE
FRONT.
&&
.AVIATION /05Z WEDNESDAY THROUGH SUNDAY/...
AS OF 06Z...HIGH CONFIDENCE FOR VFR CONDITIONS THROUGH THE
FORECAST PERIOD. HIGH PRESSURE WILL REMAIN TO OUR NORTH BUT
REACH ITS CLOSEST POINT TO THE EASTERN CAROLINAS BETWEEN 06-12Z.
MOISTURE PROFILES STILL DO NOT SUPPORT FOG. AFTER
DAYBREAK...CONTINUED LIGHT WINDS IN THE MORNING BECOMING SOUTHEAST
ALONG THE COAST IN THE AFTERNOON. TOWARD THE END OF THE FORECAST
PERIOD...SOUTHERLY WINDS WILL INCREASE AS A COLD FRONT APPROACHES.
SHOWERS MAY BE APPROACHING THE INLAND AIRPORTS BY 05-06Z.
EXTENDED OUTLOOK...MVFR IN RAIN WED NIGHT/THU. OTHERWISE VFR.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 300 AM WEDNESDAY... 1030 MB CANADIAN HIGH PRESSURE CENTERED
NEAR THE DELMARVA PENINSULA WILL MOVE OFFSHORE TODAY. AN
OVERNIGHT SURGE OF NE WINDS SHOULD DIE AWAY BY DAYBREAK WITH
LIGHTER SOUTHEAST WINDS DEVELOPING LATE THIS MORNING. WINDS WILL
TURN SOUTHERLY TONIGHT IN ADVANCE OF A COLD FRONT MOVING EAST
TOWARD THE CAROLINAS. WINDS WILL INCREASE SUBSTANTIALLY AROUND
MIDNIGHT AS A LOW LEVEL JET AS STRONG AS 40 KNOTS AT 2000 FEET AGL
DEVELOPS OVERHEAD.
LINGERING SMALL CRAFT ADVISORIES WILL EXPIRE FOR THE NC WATERS
AT 6 AM...BUT WE'LL NEED TO ISSUE NEW SMALL CRAFT ADVISORIES FOR
THE STRONG WINDS AND BUILDING SEAS WITH THE INCOMING COLD FRONT
TONIGHT.
SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 300 AM WEDNESDAY...A COLD FRONT WILL MOVE OFF THE COAST
DURING THE MID TO LATE MORNING HOURS WEDNESDAY. JUST AHEAD OF THE
FRONT A STRONG LOW LEVEL JET WILL BRING A 3-5 HOUR PERIOD OF 25-30
KT SURFACE WINDS ACROSS THE WATERS WITH THE POTENTIAL OF SOME
GUSTS NEAR GALE FORCE. THIS WIND WILL BUILD SEAS TO AS HIGH AS 6-8
FEET AND WILL PROBABLY BE ACCOMPANIED BY SHOWERS. BEHIND THE FRONT
DRIER AIR WILL PUNCH EASTWARD ON BREEZY WEST WINDS THAT WILL
PERSIST INTO THURSDAY NIGHT.
WESTERLY WINDS WILL CONTINUE INTO FRIDAY AND FRIDAY NIGHT WITH
MINOR WIND SPEED AND DIRECTION VARIATIONS MODULATED BY THE
PASSAGE OF SEVERAL UPPER LEVEL DISTURBANCES ACROSS VIRGINIA AND
NORTH CAROLINA DURING THE PERIOD. THE WESTERLY WIND WILL LIMIT
FETCH LENGTH AND KEEP WAVE HEIGHTS WITHIN 20 MILES BELOW 5 FEET
WITH SHORT, CHOPPY PERIODS.
LONG TERM /SATURDAY THROUGH SUNDAY/...
AS OF 300 AM WEDNESDAY...FOR SAT THRU SAT NIGHT...THE AREA WATERS
WILL BE UNDER STRONG NW-N FLOW DUE TO A WELL TIGHTENED SFC PG. IN
CONJUNCTION...COLD OR IN THIS CASE ARCTIC AIR ADVECTION WILL BE AT
ITS STRONGEST. THE LOCAL WATERS WILL SEE SPEEDS WELL INTO SCA
THRESHOLDS AND LIKELY FREQUENT GALE FORCE GUSTS. WILL CONTINUE TO
ADVERTISE THE SCA POTENTIAL IN THE HWO. FOR SUN...MODELS SIMILAR
IN TAKING THE CENTER OF THE SFC HIGH NEARLY OVERHEAD BY LATE SUN
AND JUST OFF THE CAROLINA COASTS SUN NIGHT. AS A RESULT...
NORTHERLY WINDS WILL DIMINISH DURING THE DAY ON SUN AND POSSIBLY
GO VARIABLE AT 5 TO 10 KT SUN NIGHT. WILL IDENTIFY A COMMON
DIRECTION IN LIEU OF GOING VARIABLE.
SIGNIFICANT SEAS WILL PRIMARILY BE DOMINATED BY LOCALLY PRODUCED
WIND DRIVEN WAVES. WITH AN OFFSHORE TRAJECTORY MOVING ACROSS A
VERY LIMITED FETCH OF OCEAN...A RANGE OF SEAS WILL OCCUR WITH
LOWEST NEAR SHORE AND HIGHEST 20 NM OUT. DOMINATING PERIODS WILL
RUN 4 TO 6 SECONDS. NO APPRECIABLE GROUND SWELL IS FORECAST TO AID
SIGNIFICANT SEAS DURING THIS PERIOD.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR SCZ017-024.
NC...FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR NCZ087-096-105.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR
AMZ250-252.
&&
SYNOPSIS...DCH
NEAR TERM...TRA
SHORT TERM...TRA
LONG TERM...DCH
AVIATION...TRAHazardous weather outlook, Apr 6, 3:44 AM EDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 344 AM EDT WED APR 6 2016 NCZ099-106>110-SCZ023-032-033-039-053>056-070745- COLUMBUS-COASTAL PENDER-INLAND NEW HANOVER-COASTAL NEW HANOVER- INLAND BRUNSWICK-COASTAL BRUNSWICK-DARLINGTON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 344 AM EDT WED APR 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. FREEZING TEMPERATURES ARE POSSIBLE IN SOME LOCATIONS SATURDAY NIGHT. FOR FIRE WEATHER CONCERNS...MINIMUM RELATIVE HUMIDITY ON SATURDAY WILL REACH 30 PERCENT ALONG WITH WIND GUSTS OF 20 TO 30 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-105-SCZ017-024-070745- ROBESON-BLADEN-INLAND PENDER-MARLBORO-DILLON- 344 AM EDT WED APR 6 2016 ...FREEZE WARNING IN EFFECT UNTIL 8 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. FREEZING TEMPERATURES ARE POSSIBLE SATURDAY NIGHT. FOR FIRE WEATHER CONCERNS...MINIMUM RELATIVE HUMIDITY ON SATURDAY WILL REACH 30 PERCENT ALONG WITH WIND GUSTS OF 20 TO 30 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ254-256-070745- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 344 AM EDT WED APR 6 2016 ...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 6 AM EDT EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT EXERCISE CAUTION. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THURSDAY THROUGH THURSDAY EVENING...AND AGAIN SATURDAY INTO SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-070745- COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 344 AM EDT WED APR 6 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THURSDAY THROUGH THURSDAY EVENING...AND AGAIN SATURDAY INTO SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 9
Nearby
Small Craft Advisories in North Carolina, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.